Mathematische Annalen

, Volume 350, Issue 2, pp 245–267 | Cite as

Multiplier ideal sheaves and integral invariants on toric Fano manifolds

  • Akito FutakiEmail author
  • Yuji Sano


We extend Nadel’s results on some conditions for the multiplier ideal sheaves to satisfy which are described in terms of an obstruction defined by the first author. Applying our extension we can determine the multiplier ideal subvarieties on toric del Pezzo surfaces which do not admit Kähler–Einstein metrics. We also show that one can define multiplier ideal sheaves for Kähler–Ricci solitons and extend the result of Nadel using the holomorphic invariant defined by Tian and Zhu.

Mathematics Subject Classification (2000)

Primary 53C55 Secondary 53C21 55N91 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aubin T.: Réduction du cas positif de l’équations de Monge–Ampère sur les variétés kählériennes compactes á la demonstration d’une inégalité. J. Funct. Anal. 57, 143–153 (1984)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Batyrev V.V., Selivanova E.N.: Einstein–Kähler metrics on symmetric toric Fano manifolds. J. Reine Angew. Math. 512, 225–236 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Cao H.D., Tian G., Zhu X.: Kähler–Ricci solitons on compact complex manifolds with C 1(M) > 0. Geom. Funct. Anal. 15, 697–719 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Donaldson S.K.: Scalar curvature and stability of toric varieties. J. Differ. Geom. 62, 289–349 (2002)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Futaki A.: An obstruction to the existence of Einstein Kähler metrics. Invent. Math. 73, 437–443 (1983)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Futaki, A.: Kähler–Einstein metrics and integral invariants. In: Lecture Notes in Mathematics, vol. 1314. Springer, Berlin (1988)Google Scholar
  7. 7.
    Futaki A., Morita S.: Invariant polynomials of the automorphism group of a compact complex manifold. J. Differ. Geom. 21, 135–142 (1985)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Mabuchi T.: An algebraic character associated with the Poisson brackets. In: Ochiai, T. (eds) Recent Topics in Differential and Analytic Geometry. Advanced Studies in Pure Mathematics, vol. 18-I, pp. 339–358. Kinokuniya, Tokyo (1990)Google Scholar
  9. 9.
    Mabuchi T.: Multiplier Hermitian structures on Kähler manifolds. Nagoya Math. J. 170, 73–115 (2003)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Nadel A.M.: Multiplier ideal sheaves and Kähler–Einstein metrics of positive scalar curvature. Ann. Math. (2) 132(3), 549–596 (1990)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Nadel, A.M.: Multiplier ideal sheaves and Futakifs invariant. In: Geometric Theory of Singular Phenomena in Partial Differential Equations (Cortona, 1995). Symposium in Mathematics, vol. XXXVIII, pp. 7–16. Cambridge University Press, Cambridge (1995)Google Scholar
  12. 12.
    Panov, D., Ross, J.: Slope stability and exceptional divisors of high genus. (2009). arXiv:0710.4078v1 [math.AG]Google Scholar
  13. 13.
    Phong, D.H., Sesum, N., Sturm, J.: Multiplier ideal sheaves and the Kähler–Ricci flow. (2007). arXive:math/0611794Google Scholar
  14. 14.
    Ross J., Thomas R.P.: An obstruction to the existence of constant scalar curvature Kähler metrics. J. Differ. Geom. 72(3), 429–466 (2006)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Rubinstein, Y.A.: The Ricci iteration and its applications. C. R. Acad. Sci. Paris Ser. I 345, 445–448 (2007). arXiv:0706.2777Google Scholar
  16. 16.
    Rubinstein, Y.A.: On the construction of Nadel multiplier ideal sheaves and the limiting behavior of the Ricci flow. Trans. Am. Math. Soc. (2010, to appear). arXive:math/0708.1590Google Scholar
  17. 17.
    Rubinstein, Y.A.: Some discretizations of geometric evolution equations and the Ricci iteration on the space of Kähler metrics, I. (2007). arXive:math/0709.0990Google Scholar
  18. 18.
    Song J.: The α-invariant on toric Fano manifolds. Am. J. Math. 127(6), 1247–1259 (2005)zbMATHCrossRefGoogle Scholar
  19. 19.
    Tian G.: On Kähler–Einstein metrics on certain Kähler manifolds with C 1(M) > 0. Invent. Math. 89(2), 225–246 (1987)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Tian, G.: Canonical metrics in Kähler geometry. In: Lectures in Mathematics ETH Zürich. Birkhäuser, Basel (2000)Google Scholar
  21. 21.
    Tian G., Zhu X.: Uniqueness of Kähler–Ricci solitons. Acta Math. 184, 271–305 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Tian G., Zhu X.: A new holomorphic invariant and uniqueness of Kähler–Ricci solitons. Comment. Math. Helv 77(2), 297–325 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Tian G., Zhu X.: Convergence of Kähler–Ricci flow. J. Am. Math. Soc. 20(3), 675–699 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Wang X.J., Zhu X.: Kähler–Ricci solitons on toric manifolds with positive first Chern class. Adv. Math. 188(1), 87–103 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Yau S.-T.: On the Ricci curvature of a compact Kähler manifold and the complex Monge–Ampère equation I. Comm. Pure Appl. Math. 31, 339–441 (1978)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Zhu X.: Kähler–Ricci soliton type equations on compact complex manifolds with C 1(M) > 0. J. Geom. Anal. 10, 759–774 (2000)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Zhu, X.: Kähler–Ricci flow on a toric manifold with positive first Chern class. arXiv:math.DG/0703486 (2007)Google Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Department of MathematicsTokyo Institute of TechnologyTokyoJapan
  2. 2.Institut des Hautes Études Scientifiques, Le Bois-MarieBures-sur-YvetteFrance

Personalised recommendations